Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2017, 4:48 PM MDT for Cheyenne County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 4:48 PM MDT (22:48 UTC)
- Expired
- Jul 3, 2017, 5:25 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:54 PM MDT | HAIL 1 | 8 Ne Sidney, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WUUS55 KCYS 032248
SVRCYS
NEC033-032345-
/O.NEW.KCYS.SV.W.0057.170703T2248Z-170703T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
448 PM MDT MON JUL 3 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Eastern Cheyenne County in the Panhandle of Nebraska...
* Until 545 PM MDT
* At 448 PM MDT, a severe thunderstorm was located over Colton, or 8
miles northeast of Sidney, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Sunol around 455 PM MDT.
Lodgepole around 510 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 62 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10263 4101 10292 4137 10290 4136 10261
TIME...MOT...LOC 2248Z 270DEG 20KT 4118 10282
HAIL...1.00IN
WIND...60MPH
$$
Rubin2 follow-up statements
334
WWUS55 KCYS 032308
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
508 PM MDT MON JUL 3 2017
NEC033-032345-
/O.CON.KCYS.SV.W.0057.000000T0000Z-170703T2345Z/
Cheyenne NE-
508 PM MDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EASTERN CHEYENNE COUNTY...
At 507 PM MDT, severe thunderstorms were located along a line
extending from 12 miles north of Sunol to 7 miles southwest of
Lodgepole, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 454 pm MDT, quarter size, or 1 inch
diameter hail was reported at a location 8 miles northeast
of Sidney.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Lodgepole around 520 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 71 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10274 4137 10278 4136 10261 4100 10263
TIME...MOT...LOC 2307Z 270DEG 11KT 4133 10270 4105 10270
HAIL...1.00IN
WIND...60MPH
$$
Rubin392
WWUS55 KCYS 032325
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
525 PM MDT MON JUL 3 2017
NEC033-032335-
/O.CAN.KCYS.SV.W.0057.000000T0000Z-170703T2345Z/
Cheyenne NE-
525 PM MDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 4100 10274 4137 10278 4136 10261 4100 10263
TIME...MOT...LOC 2325Z 270DEG 20KT 4133 10256 4105 10257
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:07 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 3, 3:07 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 307 PM MDT Mon Jul 3 2017 .SHORT TERM...Tonight through Wednesday Night The latest KCYS radar loop was indicative of scattered to numerous showers and thunderstorms across southeast WY. A very dry boundary layer remains in place across the CWA w/ inverted-V profiles, so a threat for 40-50 MPH wind gusts will accompany this activity. Rain amounts should be minimal from these high-based storms. We may see a few showers linger into the early evening, but in general expect to see things winding down as a mid-level disturbance continues to track east into central NE. We could see another round of showers/ thunderstorms on Tuesday afternoon/evening, but rising heights and resultant subsidence should keep activity quite isolated. The GFS/ NAM are both showing very limited QPF, so it may be tough to get a storm or two going. The upper ridge axis moves overhead Wed, w/ H7 temperatures ranging from 16-17 deg C over the NE Panhandle, to 20 deg C over western Carbon county. It should be a very hot day over much of the area with deep subsidence in place and resulting ample sunshine. We continued to advertise forecast high temperatures 3-5 degrees warmer than consensus model guidance, putting a large part of the CWA in the 90s, near 100 F in the Platte River Valley. .LONG TERM...(Thursday through next Monday) Issued at 250 PM MDT Mon Jul 3 2017 Medium to long range models continue to show a dominant upper level high pressure building over Utah and Colorado through the weekend. Model show this high slightly further west compared to previous model runs with its position closer to the four corners region by Sunday and next Monday. This will result in a slightly more favorable environment for convection, especially across southeast Wyoming due to upslope winds and weak northwest flow aloft. With limited forcing, was not comfortable going over 30 percent for POP due to timing of shortwave energy. Any convection that does develop will likely be slow moving with locally heavy rainfall. Models do indicate a weak front just off the surface sliding southward along the high plains for Friday and Saturday, so kept the highest POP and chances for thunderstorms for these days. By early next week, models show a strong ridge axis extending into Wyoming on the northern portion of the the main area of high pressure. Believe this feature will enhance midlevel subsidence and lower precipitation chances across the area late Sunday and Monday afternoon. Temperatures will remain well above normal with highs generally in the middle 80's to middle 90's across the area, including locations west of the Laramie Range. Thursday and Monday look like the hottest days during this forecast period with most places in the 90's, and a few areas below 4500 feet even hitting the century mark in the afternoon. && .AVIATION...(For the 18Z TAFS through Tuesday morning) VFR conditions will prevail through tonight with intervals of midlevel cloudiness. Widely scattered showers and thunderstorms east of the Laramie Range will continue to develop and move southeast across the high plains. These showers will spread eastward and affect the western NE terminals through 00z before diminishing with the loss of daytime heating. Light winds and clearing skies are expected tonight. && .FIRE WEATHER... Issued at 147 PM MDT Mon Jul 3 2017 Near-critical fire weather conditions are ongoing across Carbon Co this afternoon with occasional wind gusts over 30 MPH at RWL along with RH values near 10 percent. So far, the sporadic nature of the wind gusts has precluded the issuance of a Red Flag Warning but we will continue to monitor. Otherwise, hot and dry weather is likely to prevail through mid/late week. Light winds should prevent wide- spread critical fire weather conditions. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLH
Hazardous weather outlook, Jul 3, 4:09 AM MDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 409 AM MDT Mon Jul 3 2017 WYZ101>119-041015- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 409 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected once again this afternoon. A few storms may become strong but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to widely scattered showers and thunderstorms are possible especially Friday through Sunday. At this time widespread severe weather is not expected. .Spotter information statement... Spotter activation will not be needed at this time. NEZ002-003-019>021-054-055-095-096-041015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 409 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected once again this afternoon. A few storms may become strong but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to widely scattered showers and thunderstorms are possible especially Friday through Sunday. At this time widespread severe weather is not expected. .Spotter information statement... Spotter activation will not be needed at this time.
In the hours before
Special weather statement, Jul 3, 4:14 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT MON JUL 3 2017
NEZ055-032300-
Cheyenne NE-
414 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Twin Buttes, or 11 miles southeast of Sidney, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Cheyenne County.
LAT...LON 4104 10262 4100 10263 4101 10290 4104 10290
4106 10261
TIME...MOT...LOC 2213Z 277DEG 13KT 4100 10282
RubinSpecial weather statement, Jul 3, 4:43 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
443 PM MDT MON JUL 3 2017
NEZ055-032330-
Cheyenne NE-
443 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 530 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm over
Colton, or 8 miles east of Sidney, moving east at 45 mph.
Another strong thunderstorm was just southeast of Sunol, moving
northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
This strong thunderstorm will be near...
Sunol around 445 PM MDT.
Lodgepole around 455 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 62 and
77.
LAT...LON 4100 10262 4101 10284 4115 10296 4122 10294
4122 10261
TIME...MOT...LOC 2242Z 287DEG 40KT 4115 10282
RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM MDT | Special Weather Statement | CYS | Box Butte | 42 min |
| Jul 2, 6:36 PM MDT | Special Weather Statement | CYS | Dawes | 39 min |
| Jul 2, 7:15 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Jul 2, 7:36 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| Jul 3, 4:14 PM MDT | Special Weather Statement | CYS | Cheyenne | 46 min |
| Jul 3, 4:43 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Jul 3, 4:51 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| Jul 3, 4:52 PM MDT | Special Weather Statement | CYS | Cheyenne | 53 min |
| Jul 3, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 28 min |
| Jul 3, 5:47 PM MDT | Areal Flood Advisory | CYS | Morrill | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.